Heavy Snow, Nw Cache
- When
- January 10, 9:00 AM MST to January 11, 9:00 AM MST
- Where
- Nw Cache forecast zone
- Reported by
- GENERAL PUBLIC
A decent storm brought snow to portions of Northern Utah. Snowfall amounts included 11 inches in Farmington Canyon, 9 inches at Alta, 6 inches at Snowbird, and 5 inches in Logan and Deweyville.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A decent storm brought snow to portions of Northern Utah. Snowfall amounts included 11 inches in Farmington Canyon, 9 inches at Alta, 6 inches at Snowbird, and 5 inches in Logan and Deweyville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jan 10, 3:30 AM MST, 5 hours 30 minutes earlier.
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 330 AM MST FRI JAN 10 2003 .SYNOPSIS...A COUPLE WEAK PACIFIC STORM SYSTEMS WILL AFFECT THE FORECAST AREA TONIGHT THROUGH SATURDAY. .DISCUSSION...CLOSED LOW THAT WAS OFF THE COAST OF NORTHERN CALIFORNIA TODAY WORKING ACROSS THE SIERRAS AND OPENING UP SOMEWHAT. SHORT WAVE TROUGH/VORT MAX ROTATING NORTHEAST ACROSS WESTERN UTAH EARLY THIS MORNING. AIRMASS HAS MOISTENED AND DESTABILIZED AS A RESULT. SOME JET SUPPORT WITH THIS FEATURE AS WELL LEADING TO ORGANIZED PRECIP. AIRMASS REMAINS MOIST AND UNSTABLE THROUGH TODAY AND INTO THIS EVENING AS LOW PASS OVER THE FORECAST AREA. HAVE UPPED POPS OVER WESTERN VALLEYS. WITH LACK OF STRONG UPPER LEVEL SUPPORT DO NOT THINK AMOUNTS WITHIN THE MOUNTAINS WILL MEET ADVISORY CRITERIA. SOME SHORT WAVE RIDGING THIS EVENING AHEAD OF NEXT FAST MOVING FEATURE WILL ALSO ACT TO LIMIT SNOW AMOUNTS. FAST MOVING SYSTEM TO MOVE THROUGH LATE TONIGHT THROUGH SATURDAY MORNING. THE COLD POCKET WITH THIS SYSTEM IS A LITTLE COLDER AND THE JET IS A BIT STRONGER. THEREFORE...GOOD DYNAMICS ARE THERE FOR SCATTERED TO NUMEROUS SHOWERS. HOWEVER...THIS SYSTEM IS DRIER THAN THE CURRENT ONE...SO COVERAGE AND SNOW AMOUNTS WILL BE LESS THAN THEIR POTENTIAL. RIDGE AMPLIFYING OVER THE WEST BEHIND THE SATURDAY SYSTEM. THE JET CORE MOVES BY IN THE AFTERNOON WITH SOME STRONG WARMING ALOFT. THIS WILL ACT TO STABILIZE THE AIRMASS. RIDGE CONTINUES INTO MONDAY... ALTHOUGH IT IS LOW AMPLITUDE AND ALLOWS PLENTY OF MOISTURE TO PASS THROUGH THE FORECAST AREA. THE JET REMAINS IN IDAHO. GFS KEEPS JET CLOSE ENOUGH FOR POSSIBLE MOUNTAIN FLURRIES/LIGHT SNOW ALONG THE IDAHO BORDER. GFS IS LOWER IN HEIGHTS THAN OTHER MEDIUM RANGE GUIDANCE AND WILL LEAN TOWARDS WITH THEIR SOLUTION AND KEEP PRECIP OUT SUNDAY AND MONDAY. MEDIUM RANGE GUIDANCE STILL BRINGING IN WEAK SYSTEM TUESDAY AND/OR WEDNESDAY...EXCEPT THE ECMWF WHICH HAS A STRONGER SYSTEM ON WEDNESDAY. WILL LEAVE THE ECMWF SOLUTION OUT OF THE FORECAST. THE TIMING IS SLIGHTLY DIFFERENT WITH EACH MODEL..BUT THE BULK OF THE MESSAGE IS MORE ON TUESDAY THAN WEDNESDAY. RIDGE BUILDS BACK IN THE WESTERN U.S. WEDNESDAY INTO THURSDAY. SLC 643 CDC 533 NELSON .SLC...NONE.
IDZ024-025-UTZ001>021-WYZ021-102300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MST FRI JAN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WCJIN-WYSW
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, January 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327878, 5327879, 5327880.